MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that after intraocular lens (iol) implantation, the patient experienced that the near vision was not good.The patient could not see well and was unable to drive.The iol was replaced with a non-company iol in a secondary procedure.The patient could not tolerate the lens was stated as the clinical reason for explant.According to the additional information received the patient was also bothered by halos and glare.The patient's near vision was not good and the distance vision was okay.In the surgeon's opinion the quality issue with the iol contributed to the events.The patient had a history of dry eye syndrome and puckering of macula in both eyes.The patient's issues were resolved after replacement with a non-company lens.
 
Additional Manufacturer Narrative
The lens was returned in a plastic bag with a piece of surgical sponge.Solution was dried on the lens.The lens was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed and documentation indicated the product met release criteria.The file indicated the use of a qualified cartridge and handpiece, with a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the multifocal company 18.0 diopter, add power +2.2 & 3.2 lens model was replaced with an 18.0 diopter non-company monofocal lens.Due to the exchange of a multifocal lens to a monofocal lens, the replacement lens may have been an improved choice for the patient¿s vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19329921
Report Number1119421-2024-00948
Device Sequence Number16919657
Product Code MFK
UDI-Device Identifier00380652413602
UDI-Public00380652413602
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.180
Device Lot Number15292143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; L161A0 18.0 SN (B)(6); MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexFemale